Alert archive / Washington / Winter Storm Warnings in 2012

Winter Storm Warning 18, NWS Seattle, WA

November 18, 2012

NWS Seattle, WA issued this winter storm warning at Nov 18, 2012, 4:21 AM PST. It was in force for 38 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 18, 2012, 4:21 AM PST (12:21 UTC)
Expired
Nov 19, 2012, 6:02 PM PST
In force
38 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WWUS46 KSEW 181221
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
421 AM PST SUN NOV 18 2012

.TWO VIGOROUS FRONTAL SYSTEMS MOVING THROUGH WESTERN WASHINGTON
WILL BRING A MIX OF WINTER WEATHER TO THE OLYMPICS AND CASCADES
TODAY THROUGH MONDAY. HEAVY SNOW IS POSSIBLE ON THE HIGHER MOUNTAINS
ROADS ABOVE 4500 FEET. SNOW WILL EVENTUALLY CHANGE TO RAIN IN THE
LOWER CASCADE PASSES AS THE STORM MOVES THROUGH...BUT FREEZING
RAIN IS POSSIBLE AT TIMES.

WAZ518-519-182030-
/O.UPG.KSEW.WS.A.0015.121118T2000Z-121120T0800Z/
/O.NEW.KSEW.WS.W.0018.121118T1221Z-121120T0800Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
421 AM PST SUN NOV 18 2012

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT PST MONDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW IN THE NORTH AND CENTRAL CASCADES ABOVE
4500 FEET...WHICH IS IN EFFECT UNTIL MIDNIGHT PST MONDAY NIGHT.
THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* SOME AFFECTED LOCATIONS...THE HIGHER MOUNTAIN ROADS LIKE THE 
  MOUNT BAKER HIGHWAY...WASHINGTON PASS ON THE NORTH CASCADES 
  HIGHWAY...AND THE ROAD TO PARADISE IN MOUNT RAINIER NATIONAL 
  PARK WILL RECEIVE MAINLY SNOW. LOWER HIGHWAY PASSES SUCH AS 
  STEVENS PASS...SNOQUALMIE PASS...AND WHITE PASS WILL RECEIVE 
  SNOW INITIALLY...BUT PRECIPITATION WILL EVENTUALLY CHANGE TO 
  RAIN WITH FREEZING RAIN ALSO POSSIBLE. 

* TIMING...PRECIPITATION WILL BECOME HEAVY AT TIMES TONIGHT
  THROUGH MONDAY.

* SNOW ACCUMULATIONS...9 TO 30 INCHES OF SNOW IS POSSIBLE ON THE
  HIGHER MOUNTAINS ROADS.

* MAIN IMPACT...HAZARDOUS DRIVING CONDITIONS ARE LIKELY THIS 
  AFTERNOON THROUGH MONDAY EVENING. 

* SNOW LEVEL...THE SNOW LEVEL WILL BE AROUND 3000 FEET
  TODAY...THEN RISE TO 5000 TO 6000 FEET ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR ROAD CONDITIONS OR TRAVEL ALERTS...CALL 5-1-1 OR
1-800-695-7623...OR VISIT WWW.WSDOT.WA.GOV.

&&

$$

WAZ513-182030-
/O.NEW.KSEW.WW.Y.0033.121118T1221Z-121119T1400Z/
OLYMPICS-
421 AM PST SUN NOV 18 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW FOR THE OLYMPIC MOUNTAINS ABOVE 4000
FEET...WHICH IS IN EFFECT UNTIL 6 AM PST MONDAY.

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE. 

* TIMING...PRECIPITATION WILL BECOME HEAVY AT TIMES THROUGH
  TONIGHT. 

* ACCUMULATIONS...6 TO 11 INCHES OF SNOW IS POSSIBLE.

* MAIN IMPACT...WINTER WEATHER CONDITIONS ARE EXPECTED.

* SNOW LEVEL...THE SNOW LEVEL WILL BE AROUND 3000 FEET
  TODAY...THEN RISE TO 5000 TO 6000 FEET ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW IS ISSUED WHEN 6 TO 11 INCHES
IS LIKELY TO FALL IN 12 HOURS.

&&

$$
6 follow-up statements
636 
WWUS46 KSEW 182023
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1223 PM PST SUN NOV 18 2012

.TWO VIGOROUS FRONTAL SYSTEMS MOVING THROUGH WESTERN WASHINGTON
WILL BRING A MIX OF WINTER WEATHER TO THE OLYMPICS AND CASCADES
TODAY THROUGH MONDAY. HEAVY SNOW IS POSSIBLE ON THE HIGHER 
MOUNTAIN ROADS ABOVE 4500 FEET. SNOW WILL EVENTUALLY CHANGE TO
RAIN IN THE LOWER CASCADE PASSES AS THE STORM MOVES THROUGH...BUT
FREEZING RAIN IS POSSIBLE AT TIMES.

WAZ518-519-191345-
/O.CON.KSEW.WS.W.0018.000000T0000Z-121120T0800Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
1223 PM PST SUN NOV 18 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST
MONDAY NIGHT...

* SOME AFFECTED LOCATIONS...THE HIGHER MOUNTAIN ROADS LIKE THE
  MOUNT BAKER HIGHWAY...WASHINGTON PASS ON THE NORTH CASCADES
  HIGHWAY...AND THE ROAD TO PARADISE IN MOUNT RAINIER NATIONAL
  PARK WILL RECEIVE MAINLY SNOW. LOWER HIGHWAY PASSES SUCH AS
  STEVENS PASS...SNOQUALMIE PASS...AND WHITE PASS WILL RECEIVE A
  MIX OF SNOW...RAIN...AND FREEZING RAIN.

* TIMING...PRECIPITATION WILL BECOME HEAVY AT TIMES TONIGHT 
  THROUGH MONDAY. 

* SNOW ACCUMULATIONS...9 TO 30 INCHES OF SNOW IS POSSIBLE ON THE 
  HIGHER MOUNTAINS ROADS. 

* MAIN IMPACT...HAZARDOUS DRIVING CONDITIONS ARE LIKELY THIS 
  AFTERNOON THROUGH MONDAY EVENING. 

* SNOW LEVEL...THE SNOW LEVEL WILL BE AROUND 3000 FEET TODAY...
  4000 FEET TONIGHT...AND 5000 FEET ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR ROAD CONDITIONS OR TRAVEL ALERTS...CALL 5-1-1 OR 1-800-695-
7623...OR VISIT WWW.WSDOT.WA.GOV.

&&

$$

WAZ513-191345-
/O.CON.KSEW.WW.Y.0033.000000T0000Z-121119T1400Z/
OLYMPICS-
1223 PM PST SUN NOV 18 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
MONDAY...

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE.

* TIMING...PRECIPITATION WILL BECOME HEAVY AT TIMES THROUGH 
  TONIGHT. 

* ACCUMULATIONS...6 TO 11 INCHES OF SNOW IS POSSIBLE.

* MAIN IMPACT...WINTER WEATHER CONDITIONS ARE EXPECTED.

* SNOW LEVEL...THE SNOW LEVEL WILL BE AROUND 3000 FEET TODAY...
  THEN RISE TO 5000 FEET TONIGHT AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW IS ISSUED WHEN 6 TO 11 INCHES
IS LIKELY TO FALL IN 12 HOURS.

&&

$$
963 
WWUS46 KSEW 191157
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
357 AM PST MON NOV 19 2012

WAZ518-519-200100-
/O.CON.KSEW.WS.W.0018.000000T0000Z-121120T0800Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
357 AM PST MON NOV 19 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* SOME AFFECTED LOCATIONS...THE HIGHER MOUNTAIN ROADS LIKE THE 
  MOUNT BAKER HIGHWAY...WASHINGTON PASS ON THE NORTH CASCADES 
  HIGHWAY...AND THE ROAD TO PARADISE IN MOUNT RAINIER NATIONAL 
  PARK WILL RECEIVE MAINLY SNOW. LOWER HIGHWAY PASSES SUCH AS 
  STEVENS PASS...SNOQUALMIE PASS...AND WHITE PASS WILL RECEIVE A 
  MIX OF SNOW...RAIN...AND FREEZING RAIN. 

* TIMING...PRECIPITATION WILL BE HEAVY AT TIMES THROUGH THIS
  EVENING. 

* SNOW ACCUMULATIONS...STORM TOTAL OF 9 TO 30 INCHES OF SNOW IS
  POSSIBLE ON THE HIGHER MOUNTAINS ROADS.

* MAIN IMPACT...HAZARDOUS DRIVING CONDITIONS ARE LIKELY THROUGH
  THIS EVENING.

* SNOW LEVEL...THE SNOW LEVEL WILL BE AROUND 4000 FEET TODAY...RISING
  TO 5000 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR ROAD CONDITIONS OR TRAVEL ALERTS...CALL 5-1-1 OR 1-800-695-
7623...OR VISIT WWW.WSDOT.WA.GOV.

&&

$$

WAZ513-191400-
/O.CON.KSEW.WW.Y.0033.000000T0000Z-121119T1400Z/
OLYMPICS-
357 AM PST MON NOV 19 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY
THIS MORNING...

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE EARLY THIS MORNING. 

* ACCUMULATIONS...ADDITIONAL SNOWFALL TOTALS UP TO 2 INCHES NEAR
  5000 FEET. 

* MAIN IMPACT...WINTER WEATHER CONDITIONS ARE EXPECTED EARLY THIS
  MORNING ON THE ROAD TO HURRICANE RIDGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW IS ISSUED WHEN 6 TO 11 INCHES
IS LIKELY TO FALL IN 12 HOURS.

&&

$$
337 
WWUS46 KSEW 191925
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1125 AM PST MON NOV 19 2012

WAZ518-519-200330-
/O.CON.KSEW.WS.W.0018.000000T0000Z-121120T0800Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
1125 AM PST MON NOV 19 2012

...WINTER STORM WARNING REMAINS IN EFFECT FOR THE CASCADES ABOVE
4500 FEET UNTIL MIDNIGHT PST TONIGHT...

* SOME AFFECTED LOCATIONS...MOUNT BAKER.

* TIMING...PERIODS OF HEAVY SNOW WILL PERSIST THROUGH THIS
  EVENING.

* SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 2 FEET OF SNOW IS
  LIKELY...ESPECIALLY OVER THE NORTH CASCADES. IT HAS BEEN SNOWING
  AT A RATE OF ABOUT 1 OF 2 INCHES PER HOUR AT MOUNT BAKER THIS
  MORNING. THE SNOW HAS CHANGED OVER TO RAIN OR A RAIN AND SNOW
  MIX AT SNOQUALMIE PASS AND PARADISE. THE SNOW SHOULD CHANGE OVER
  TO A RAIN AND NOW MIX AT STEVENS PASS BY 1 PM PST.

* MAIN IMPACT...THE HEAVY SNOW WILL LIKELY CAUSE HAZARDOUS DRIVING
  CONDITIONS IN THE HIGHER PASSES DUE TO POOR VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD BE PREPARED FOR
HAZARDOUS...WINTER DRIVING CONDITIONS.

FOR ROAD CONDITIONS OR TRAVEL ALERTS...CALL 5-1-1 OR 1-800-695-
7623...OR VISIT WWW.WSDOT.WA.GOV.

&&

$$

WAZ513-200330-
/O.NEW.KSEW.WW.Y.0034.121119T1925Z-121120T0500Z/
OLYMPICS-
1125 AM PST MON NOV 19 2012

...WINTER WEATHER ADVISORY IN EFFECT FOR THE OLYMPICS ABOVE 5000
FEET UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 9 PM PST THIS
EVENING.

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE.

* TIMING...PERIODS OF HEAVY SNOW WILL TAPER OFF OR BECOME LIGHTER
  LATE TODAY OR EARLY THIS EVENING.

* ACCUMULATIONS...A TOTAL OF 6 TO 11 INCHES.

* MAIN IMPACT...THE ROAD TO HURRICANE RIDGE WILL LIKELY BE CLOSED
  DUE TO SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER
CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT THE SAME
TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY
MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT EXPECTED.

&&

$$

WWW.WEATHER.GOV/SEATTLE
103 
WWUS46 KSEW 192320
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
320 PM PST MON NOV 19 2012

WAZ518-200415-
/O.CON.KSEW.WS.W.0018.000000T0000Z-121120T0800Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
320 PM PST MON NOV 19 2012

...WINTER STORM WARNING REMAINS IN EFFECT FOR THE NORTH CASCADES
ABOVE 4500 FEET UNTIL MIDNIGHT PST TONIGHT...

* SOME AFFECTED LOCATIONS...MOUNT BAKER.

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 6 INCHES OF SNOW IS
  LIKELY BY MIDNIGHT. THE STEADY SNOW HAS BECOME SHOWERY THIS
  AFTERNOON...WITH SHOWERS CONTINUING OVERNIGHT. MOUNT BAKER HAS
  RECEIVED AT LEAST 2 FEET OF SNOW SO FAR TODAY. 

* MAIN IMPACT...THE SNOW WILL RESULT IN HAZARDOUS DRIVING
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD BE PREPARED FOR
HAZARDOUS...WINTER DRIVING CONDITIONS.

FOR ROAD CONDITIONS OR TRAVEL ALERTS...CALL 5-1-1 OR 1-800-695-
7623...OR VISIT WWW.WSDOT.WA.GOV.

&&

$$

WAZ519-200415-
/O.CON.KSEW.WS.W.0018.000000T0000Z-121120T0800Z/
WEST SLOPES CENTRAL CASCADES AND PASSES-
320 PM PST MON NOV 19 2012

...WINTER STORM WARNING REMAINS IN EFFECT FOR THE CENTRAL CASCADES
ABOVE 5000 FEET UNTIL MIDNIGHT PST TONIGHT...

* SOME AFFECTED LOCATIONS...PARADISE.

* SNOW LEVEL...THE SNOW LEVEL WAS ABOVE 5500 FEET THIS
  AFTERNOON...EXCEPT NEAR 45000 FEET IN THE PASSES. EXPECT THE
  SNOW LEVEL TO LOWER BACK DOWN INTO THE 4000 TO 4500 FOOT RANGE
  OVERNIGHT.

* TIMING...THE STEADY SNOW...LOCALLY HEAVY...WILL BECOME SHOWERY
  THIS AFTERNOON...WITH OCCASIONAL SHOWERS CONTINUING OVERNIGHT.

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 5 INCHES OF SNOW IS
  LIKELY BY MIDNIGHT...WITH LITTLE...IF ANY...EXPECTED THEREAFTER.  

* MAIN IMPACT...THE SNOW WILL LIKELY CAUSE HAZARDOUS DRIVING
  CONDITIONS IN THE HIGHER PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD BE PREPARED FOR
HAZARDOUS...WINTER DRIVING CONDITIONS.

FOR ROAD CONDITIONS OR TRAVEL ALERTS...CALL 5-1-1 OR 1-800-695-
7623...OR VISIT WWW.WSDOT.WA.GOV.

&&

$$

WAZ513-200415-
/O.CON.KSEW.WW.Y.0034.000000T0000Z-121120T0500Z/
OLYMPICS-
320 PM PST MON NOV 19 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THE OLYMPICS
ABOVE 5000 FEET UNTIL 9 PM PST THIS EVENING...

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE.

* TIMING...THE STEADY SNOW HAS TAPERED OFF BUT LOOK FOR OCCASIONAL
  SHOWERS THROUGH THIS EVENING.

* ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES OF SNOW IS EXPECTED
  BY MIDNIGHT. HURRICANE RIDGE HAS PICKED ABOUT 10 INCHES OF SNOW
  TODAY.

* MAIN IMPACT...THE ROAD TO HURRICANE RIDGE WILL LIKELY BE CLOSED
  DUE TO SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT
THE SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD
ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT
EXPECTED.

&&

$$

WWW.WEATHER.GOV
006 
WWUS46 KSEW 192348 CCA
WSWSEW

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SEATTLE WA
347 PM PST MON NOV 19 2012

CORRECTED TYPO IN THE CENTRAL CASCADE SEGMENT.

WAZ518-200500-
/O.CON.KSEW.WS.W.0018.000000T0000Z-121120T0800Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
347 PM PST MON NOV 19 2012

...WINTER STORM WARNING REMAINS IN EFFECT FOR THE NORTH CASCADES
ABOVE 4500 FEET UNTIL MIDNIGHT PST TONIGHT...

* SOME AFFECTED LOCATIONS...MOUNT BAKER.

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 6 INCHES OF SNOW IS
  LIKELY BY MIDNIGHT. THE STEADY SNOW HAS BECOME SHOWERY THIS
  AFTERNOON...WITH SHOWERS CONTINUING OVERNIGHT. MOUNT BAKER HAS
  RECEIVED AT LEAST 2 FEET OF SNOW SO FAR TODAY. 

* MAIN IMPACT...THE SNOW WILL RESULT IN HAZARDOUS DRIVING
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD BE PREPARED FOR
HAZARDOUS...WINTER DRIVING CONDITIONS.

FOR ROAD CONDITIONS OR TRAVEL ALERTS...CALL 5-1-1 OR 1-800-695-
7623...OR VISIT WWW.WSDOT.WA.GOV.

&&

$$

WAZ519-200500-
/O.COR.KSEW.WS.W.0018.000000T0000Z-121120T0800Z/
WEST SLOPES CENTRAL CASCADES AND PASSES-
347 PM PST MON NOV 19 2012

...WINTER STORM WARNING REMAINS IN EFFECT FOR THE CENTRAL CASCADES
ABOVE 5000 FEET UNTIL MIDNIGHT PST TONIGHT...

* SOME AFFECTED LOCATIONS...PARADISE.

* SNOW LEVEL...THE SNOW LEVEL WAS ABOVE 5500 FEET THIS
  AFTERNOON...EXCEPT NEAR 4500 FEET IN THE PASSES. EXPECT THE
  SNOW LEVEL TO LOWER BACK DOWN INTO THE 4000 TO 4500 FOOT RANGE
  OVERNIGHT.

* TIMING...THE STEADY SNOW...LOCALLY HEAVY...WILL BECOME SHOWERY
  THIS AFTERNOON...WITH OCCASIONAL SHOWERS CONTINUING OVERNIGHT.

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 5 INCHES OF SNOW IS
  LIKELY BY MIDNIGHT...WITH LITTLE...IF ANY...EXPECTED THEREAFTER.  

* MAIN IMPACT...THE SNOW WILL LIKELY CAUSE HAZARDOUS DRIVING
  CONDITIONS IN THE HIGHER PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD BE PREPARED FOR
HAZARDOUS...WINTER DRIVING CONDITIONS.

FOR ROAD CONDITIONS OR TRAVEL ALERTS...CALL 5-1-1 OR 1-800-695-
7623...OR VISIT WWW.WSDOT.WA.GOV.

&&

$$

WAZ513-200500-
/O.CON.KSEW.WW.Y.0034.000000T0000Z-121120T0500Z/
OLYMPICS-
347 PM PST MON NOV 19 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THE OLYMPICS
ABOVE 5000 FEET UNTIL 9 PM PST THIS EVENING...

* SOME AFFECTED LOCATIONS...HURRICANE RIDGE.

* TIMING...THE STEADY SNOW HAS TAPERED OFF BUT LOOK FOR OCCASIONAL
  SHOWERS THROUGH THIS EVENING.

* ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES OF SNOW IS EXPECTED
  BY MIDNIGHT. HURRICANE RIDGE HAS PICKED ABOUT 10 INCHES OF SNOW
  TODAY.

* MAIN IMPACT...THE ROAD TO HURRICANE RIDGE WILL LIKELY BE CLOSED
  DUE TO SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT
THE SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD
ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT
EXPECTED.

&&

$$

WWW.WEATHER.GOV
024 
WWUS46 KSEW 200202
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
602 PM PST MON NOV 19 2012

...THE WINTER STORM WARNING FOR THE CASCADES AND THE WINTER
WEATHER ADVISORY FOR THE OLYMPICS ARE CANCELLED...

WAZ518-519-200315-
/O.CAN.KSEW.WS.W.0018.000000T0000Z-121120T0800Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
602 PM PST MON NOV 19 2012

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER
STORM WARNING. 

THE SNOW LEVEL IS AROUND 5500 FEET THIS EVENING AND TEMPERATURES
ARE MAINLY ABOVE FREEZING IN THE MOUNTAIN PASSES. HEAVY SNOW IS
NOT EXPECTED TONIGHT. 

$$

WAZ513-200315-
/O.CAN.KSEW.WW.Y.0034.000000T0000Z-121120T0500Z/
OLYMPICS-
602 PM PST MON NOV 19 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE SNOW LEVEL IS AROUND 5500 FEET THIS EVENING...A FRONTAL SYSTEM
IS MOVING INLAND...AND HEAVY SNOW IS NOT EXPECTED TONIGHT.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Nov 18, 3:30 AM PST, 51 minutes earlier.

Area forecast discussion, Nov 18, 3:30 AM PST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 AM PST SUN NOV 18 2012

.SYNOPSIS...TWO VIGOROUS FRONTS WILL MOVE THROUGH WESTERN WASHINGTON
TONIGHT THROUGH MONDAY NIGHT BRINGING HEAVY RAIN...HIGH MOUNTAIN
SNOW...AND VERY WINDY CONDITIONS MAINLY TO THE COAST AND NORTH
INTERIOR. FRONTS WILL CONTINUE TO MOVE THROUGH THE REGION TUESDAY
THROUGH SATURDAY FOR MORE RAIN...WIND...AND MOUNTAIN SNOW.

&&

.SHORT TERM...TWO STRONG PAC SYSTEM WILL AFFECT WESTERN WA OVER THE
NEXT 48 HOURS. THE MAIN WEATHER IMPACTS INCLUDE STRONG WINDS ALONG
THE COAST AND NORTH INTERIOR...AND HEAVY RAIN AND SNOW ESPECIALLY IN
THE MOUNTAINS.

AN UPPER LEVEL TROUGH IS PASSING THROUGH THE REGION THIS MORNING
WITH NUMEROUS SHOWERS ON THE RADAR. SNOW LEVELS ARE AROUND 3000 FT
AND MAY SEE A FEW INCHES OF SNOW IN THE PASSES. BUT WILL CONTINUE TO
SEE OFF-AND-ON SHOWERS THROUGH MUCH OF THE DAY...WITH A FEW MORNING
THUNDERSTORMS ALONG THE COAST. SOUTHERLY WINDS WILL INCREASE ALONG
THE COAST AND NORTH INTERIOR THIS AFTERNOON AS OUR FIRST STRONG
FRONTAL SYSTEM MOVES IN. THIS SYSTEM TRACKS NORTH INTO HAIDA GWAII
LATE THIS AFTERNOON WHILE SENDING AN OCCLUDED FRONT INTO WESTERN WA.
WINDS WILL PEAK AROUND 00Z FOR THE COAST...AND 00-06Z NORTH INTERIOR
- WIND ADVISORIES ARE IN EFFECT FOR THESE ZONES.

OUR NEXT SYSTEM QUICKLY ARRIVES EARLY MON MORNING. THE WIND THREAT
IS DIMINISHING WITH THIS SYSTEM AS IT TRACKS FARTHER SOUTH...MAINLY
AFFECTING ORE. BUT THERE IS STILL A CHANCE OF SEEING STRONG WINDS
ALONG THE CENTRAL AND NORTH WA COAST. A HIGH WIND WATCH IS IN EFFECT
FOR NOW. THE NORTH INTERIOR STILL LOOKS WINDY BUT LIKELY
SUB-ADVISORY CRITERIA. BUT THIS SYSTEM IS STILL VERY WET WITH A
LONG-FETCHED PLUME OF MOISTURE STREAMING OVER THE REGION. THE EURO
HAS BEEN THE WETTEST MODEL WITH SEVERAL INCHES OF PRECIP FALLING
OVER THE MOUNTAINS. THIS PLUME OF MOISTURE MAY STALL OVER THE AREA
THROUGH MONDAY NIGHT OR TUES. SNOW LEVELS ARE AROUND 4500 WITH HEAVY
SNOW LIKELY IN THE MOUNTAINS. THE LOWER PASSES LIKE STEVENS AND
SNOQUALMIE MAY SEE A MIXED BAG OF RAIN/FREEZING RAIN/SNOW - TRAVEL
OVER THE CASCADES MAY BE DIFFICULT. IN ADDITION...A FLOOD WATCH
REMAINS IN EFFECT FOR THE SKOKOMISH RIVER IN MASON COUNTY. SEE
HYDROLOGY SECTION BELOW.

ANOTHER WEAKER FRONT ARRIVES MIDWEEK FOR MORE SHOWERY WEATHER. NOT
MUCH BREAK IN THE ACTION. SNOW LEVELS ARE AROUND 3000 FT WITH MORE
SNOW IN THE MOUNTAINS INCLUDING THE PASSES.

.LONG TERM...THE WEATHER PATTERN IS LOOKING LESS ACTIVE ON
THANKSGIVING DAY. THE ECMWF BUILDS A FLAT RIDGE OVER THE PAC
NW...DEFLECTING A SYSTEM INTO B.C. THIS SYSTEM MAY STALL OVER
SOUTHERN B.C. THROUGH FRIDAY...THEN WEAKEN AS IT SLOWLY SHIFTS S/SE
THROUGH WESTERN WA ON SAT. A TROUGH BRINGS A FEW MORE SHOWERS LATE
IN THE HOLIDAY WEEKEND - NOTHING TOO ORGANIZED AT THIS POINT. 33

&&

.HYDROLOGY...THE THREAT OF FLOODING IS LOW THROUGH SUNDAY.

TWO SYSTEMS WILL MOVE THROUGH WESTERN WASHINGTON IN QUICK SUCCESSION
DURING THE LATE SUNDAY THROUGH MONDAY NIGHT PERIOD. THEY WILL BRING
MORE SIGNIFICANT RAINFALL. OUR QPF HAS A MEAN AREAL PRECIPITATION OF
AROUND 4.5 INCHES OVER THE SKOKOMISH BASIN DURING THAT 36-HOUR
PERIOD...AND THERE IS A GOOD CHANCE THE SKOKOMISH WILL FLOOD.

OTHER WESTERN WASHINGTON RIVERS PROBABLY WILL NOT FLOOD AS A RESULT
OF THE RAINFALL LATE SUNDAY THROUGH MONDAY NIGHT. IT IS NOT THE
CLASSIC FLOOD-PRODUCING WEATHER PATTERN. THE SNOW LEVEL WILL ONLY
RISE TO AROUND 5500 FT...AND THERE IS NO INDICATION THAT THE FLOW
WILL TAP INTO DEEP SUBTROPICAL MOISTURE. HOWEVER A POSSIBILITY OF
MINOR FLOODING CANNOT BE RULED OUT FOR A FEW OF THE MOST FLOOD-PRONE
RIVERS. WE WILL NEED TO KEEP A CLOSE EYE ON AT LEAST THE SATSOP...
NOOKSACK...AND STILLAGUAMISH RIVERS.

ENOUGH RAIN WILL FALL OVER THE WESTERN WASHINGTON LOWLANDS SUNDAY
NIGHT AND MONDAY TO POSE A THREAT OF LANDSLIDES...HIGHLIGHTED IN THE
SPECIAL WEATHER STATEMENT.

THE 00Z ECMWF AND GFS ARE NOW BACKING OFF ON HEAVY PRECIP LATE THIS
WEEK. THE BULK OF THE PRECIP IS STILL AFFECTING SOUTHERN B.C. BUT
THIS SYSTEM WEAKENS AS IT SHIFTS INTO WA. 33

&&

.AVIATION...UPPER LEVEL LOW PRESSURE WILL PERSIST OVER THE ERN PAC
THROUGH MONDAY. A STRONG SURFACE TROUGH AND TRAILING FRONT WILL
APPROACH THE PAC NW TODAY. STRONG SW FLOW ALOFT THROUGH THE PERIOD.
MOIST AT ALL LEVELS AND WEAKLY UNSTABLE. ISOLD THUNDERSTORMS
POSSIBLE...MAINLY WEST OF PUGET SOUND.

NUMEROUS SHOWERS...BRIEFLY HEAVY...WILL TEMPORARILY LOWER CIGS DOWN
TO 1500-2500 FT W/ VIS 4-5SM. OTHERWISE MOSTLY 3-5K FT CIGS TODAY.
RAIN WILL INCREASE AHEAD OF ANOTHER FRONT THIS AFTERNOON/EVENING.
MAINLY 3-4K FT CIGS EXPECTED BUT SOME MVFR CONDITIONS ARE ALSO
POSSIBLE.

KSEA...CIGS MOSTLY LOW VFR 3-5K FT THROUGH TONIGHT. CIGS COULD LOWER
TO 2500 FT AT TIMES. NUMEROUS SHOWERS BECOMING STEADY RAIN LATER
TODAY AND THIS EVENING. S/SE WIND 8-12 KT W/ GUSTS TO 20 KT NEAR
HEAVIER SHOWERS. S WIND INCREASING TO 10-15 KT WITH GUSTS TO 25 KT
POSSIBLE LATE THIS AFTERNOON AND EVENING. WILL BOOST WINDS IN THE
06Z TAF ISSUANCE. DTM

&&

.MARINE...A RELATIVE LULL IN WINDS EARLY THIS MORNING AHEAD OF THE
NEXT SYSTEM. WINDS WILL STILL RUN SMALL CRAFT OR EVEN BUMP UP
AGAINST GALE FORCE AT TIMES WITH DECENT SLY GRADIENT OVER THE AREA.
SE PRESSURE GRADIENTS INCREASE QUICKLY THIS AFTERNOON AND EVENING.
ANOTHER SURFACE TROUGH WILL SWING NW ACROSS THE COASTAL WATER IN THE
AFTERNOON AND ACROSS THE INTERIOR IN THE EVENING. RENEWED GALE FORCE
WINDS AGAIN LIKELY MOST WATERS...EXCEPT SMALL CRAFT PUGET SOUND AND
THE CENTRAL STRAIT. ANOTHER PERHAPS STRONGER SURFACE LOW WILL BRING
SIMILARLY STRONG WINDS MONDAY. A GALE WATCH IS IN EFFECT FOR MOST
WATERS MONDAY BUT THERE REMAINS A GREAT DEAL OF UNCERTAINTY ON THE
TRACK AND STRENGTH OF THIS NEXT LOW. CONTINUE TO MONITOR FORECASTS.
DTM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCH REMAINS IN EFFECT FOR THE SKOKOMISH RIVER IN MASON
     COUNTY FROM SUNDAY AFTERNOON THROUGH TUESDAY AFTERNOON.

     WINTER STORM WARNING ABOVE 4500 FEET CASCADES THROUGH MONDAY
     EVENING.

     WINTER WEATHER ADVISORY OLYMPICS THROUGH TONIGHT.

     WIND ADVISORY COAST AND NORTH INTERIOR TODAY.

     HIGH WIND WATCH COAST MONDAY.

PZ...GALE WARNING COASTAL WATERS...ENTRANCES TO THE STRAIT OF JUAN
     DE FUCA AND THE NORTHERN INLAND WATERS...AND ADMIRALTY INLET
     THROUGH TONIGHT.

     GALE WATCH MONDAY FOR THE COASTAL WATERS...ENTRANCES TO THE
     STRAIT OF JUAN DE FUCA AND THE NORTHERN INLAND WATERS...AND
     ADMIRALTY INLET.

     SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE REMAINING WATERS.

&&

WWW.WEATHER.GOV/SEATTLE

FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 2:28 AM PSTGale WatchSEW12 hr
Nov 18, 2:28 AM PSTGale WarningSEW24 hr
Nov 18, 4:21 AM PSTHigh Wind WatchSEW11 hr
Nov 18, 4:21 AM PSTWind AdvisorySEWSan Juan5 hr
Nov 18, 4:21 AM PSTWinter Weather AdvisorySEW26 hr
Nov 18, 9:40 AM PSTHigh Wind WarningSEWSan Juan12 hr
Nov 18, 3:20 PM PSTRiver Flood WarningSEWMason3 days

Nearby

Winter Storm Warnings in Washington, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.